MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(e1) initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed, 3x28mm, concentric, de novo target lesion with a bend of 45 degrees was located in the mildly tortuous and severely calcified left circumflex artery.A 4.0mm x 12mmn quantum maverick balloon catheter was advanced for dilation.However, during inflation, the balloon burst.The device was removed, and the procedure was completed with another of the same device.There were no patient complications reported, and the patient status was stable.
 
Additional Manufacturer Narrative
(e1) initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed, 3x28mm, concentric, de novo target lesion with a bend of <=45 degrees was located in the mildly tortuous and severely calcified left circumflex artery.A 4.0mm x 12mmn quantum maverick balloon catheter was advanced for dilation.However, during inflation, the balloon burst.The device was removed, and the procedure was completed with another of the same device.There were no patient complications reported, and the patient status was stable.It was further reported that balloon ruptured during second inflation at 18 atmospheres for 15 seconds.
 
Additional Manufacturer Narrative
(e1) initial reporter phone: (b)(6).Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The device was visually and microscopically examined.There was separation of the hypotube at 71.9cm from strain relief.There were no fluids present to the device and the balloon was tightly folded.From the separation, the distal end of the device was connected to a touhy and prepped with a new inflation device filled with water to inflate the device to the rated burst pressure.The device inflated and deflated to rated burst pressure with no issue or irregularity.Product analysis did not confirm the reported event as during functional testing the balloon inflated to rated burst pressure and deflated with no issues.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17207068
Report Number2124215-2023-33294
Device Sequence Number6666499
Product Code LOX
UDI-Device Identifier08714729392712
UDI-Public08714729392712
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0026284307
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/02/2023
08/21/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/10/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight50 KG